Yes these are potential side-effects of Abilify. If these side-effects are intolerable, I'd stop taking it and go back to your doc and ask to try a different type of medication. Antipsychotics in general have a bad track record in terms of nasty side-effects - especially weight gain, tiredness, and also rarer but serious side-effects like extra pyramidal symptoms, neuroleptic malignant syndrome, and/or tardive dyskinesia.
"Extrapyramidal symptoms (EPS) are various movement disorders such as acute dystonic reactions, pseudoparkinsonism, or akathisia suffered as a result of taking dopamine antagonists, usually antipsychotic (neuroleptic) drugs, which are often used to control psychosis."
'Neuroleptic malignant syndrome (NMS) is a life- threatening neurological disorder most often caused by an adverse reaction to neuroleptic or antipsychotic drugs. It generally presents with muscle rigidity, fever, autonomic instability and cognitive changes such as delirium, and is associated with elevated creatine phosphokinase (CPK)"
"Tardive dyskinesia (English pronunciation: /ˈtɑrdɨv ˌdɪskɨˈniːʒə/) is a difficult-to-treat form of dyskinesia (disorder resulting in involuntary, repetitive body movements) that can be tardive (having a slow or belated onset). It frequently appears after long-term or high-dose use of antipsychotic drugs,[N 1] or in children and infants as a side effect from usage of drugs for gastrointestinal disorders prevention."
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2011 • 1 answer
Posted 3 Dec 2012 • 1 answer
Posted 15 Sep 2013 • 1 answer
Posted 13 Oct 2013 • 2 answers
Is it possible to find a treatment for severe constipation who is from damage to the pelvic muscles?
Posted 27 Sep 2015 • 1 answer